International Journal of Mathematics and Mathematical Sciences
Volume 3 (1980), Issue 2, Pages 293-304
Ranked solutions of the matric equation
1Mathematics Department, University of Wyoming, Laramie 82070, Wyoming, USA
2Mathematics Department, Humboldt State University, Arcata 95521, California, USA
Received 8 December 1977; Revised 20 February 1979
Copyright © 1980 A. Duane Porter and Nick Mousouris. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let denote the finite field of elements. Let be of rank and be of rank with elements from . In this paper, formulas are given for finding the number of , over which satisfy the matric equation , where is of rank , and is of rank . These results are then used to find the number of solutions , , , of the matric equation .